Alert archive / Arkansas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 222, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jul 1, 2014, 4:06 PM CDT for Greene County, Lawrence County, Randolph County, Arkansas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 1, 2014, 4:06 PM CDT (21:06 UTC)
- Expired
- Jul 1, 2014, 4:30 PM CDT
- In force
- 24 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Greene County, AR, Lawrence County, AR, Randolph County, AR
The radar
The Memphis radar (KNQA), 130 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 1, 2:07 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 9.1 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 403 J/kg
- Mixed-layer CIN
- -418 J/kg
- Mixed-layer LCL
- 1533 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -70 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 3:19 PM CDT, 47 minutes earlier.
Area forecast discussion, Jul 1, 3:19 PM CDT, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 319 PM CDT TUE JUL 1 2014 .DISCUSSION... A SHORTWAVE TROUGH CONTINUES TO MOVE THROUGH MISSOURI AND NORTHERN ARKANSAS THIS AFTERNOON. SHOWERS AND THUNDERSTORMS HAVE DEVELOPED AND WILL CONTINUE TO MOVE EAST AHEAD OF AN APPROACHING COLD FRONT NOW STRETCHED ACROSS SOUTHERN MISSOURI INTO NORTHWEST ARKANSAS. STRONG INSTABILITY...WITH MLCAPES APPROACHING 3500 J/KG AND MID LEVEL LAPSE RATES AROUND 7.0 C/KM...AND MARGINAL DEEP LAYER SHEAR AROUND 30 KTS...MAY SUPPORT A FEW SEVERE THUNDERSTORMS THROUGH THIS EVENING ACROSS THE NORTHERN PORTIONS OF THE MID SOUTH. A SEVERE THUNDERSTORM WATCH REMAINS FOR NORTHERN TIER COUNTIES THROUGH 03Z FOR THE POTENTIAL OF DAMAGING WINDS AND LARGE HAIL. STORM COVERAGE AND INTENSITY SHOULD DIMINISH LATER THIS EVENING AND OVERNIGHT. THE COLD FRONT WILL PROGRESS SLOWLY SOUTHEAST ACROSS THE MID SOUTH ON WEDNESDAY WITH THE HIGHEST STORM POTENTIAL REMAINING SOUTH OF INTERSTATE 40. A FEW STORMS MAY AGAIN APPROACH SEVERE LIMITS OVER THE SOUTHERN HALF OF THE REGION AS STRONG INSTABILITY AND MARGINAL SHEAR PERSISTS ALONG THE SOUTHERN PERIPHERY OF A SECONDARY SHORTWAVE DISTURBANCE. ONCE AGAIN...THE PRIMARY THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. THE COLD FRONT SHOULD PUSH SOUTH OF THE REGION WEDNESDAY NIGHT WITH CANADIAN HIGH PRESSURE BUILDING IN FOR THE REMAINDER OF THE WEEK AND FIRST PART OF THE UPCOMING HOLIDAY WEEKEND. MUCH COOLER AND DRIER CONDITIONS CAN BE EXPECTED ALONG WITH RAIN FREE WEATHER. HIGH TEMPERATURES SHOULD REMAIN IN THE 80S WITH COOL OVERNIGHT LOWS IN THE 60S. THESE COOLER TEMPERATURES WILL BE ACCOMPANIED BY MUCH LOWER DEWPOINTS THROUGH THE WEEKEND. NORTHWEST FLOW ALOFT REDEVELOPS OVER THE MID SOUTH BY EARLY NEXT WEEK WITH INCREASING TEMPERATURES AND HUMIDITY LEVELS. SLIGHT CHANCES FOR SHOWERS AND THUNDERSTORMS WILL RETURN BY NEXT MONDAY AND PERSIST THROUGH THE FIRST PART OF NEXT WEEK. JLH && .AVIATION... 18Z TAF SET VFR CONDITIONS EXPECTED TO PREVAIL THROUGH MUCH OF THE PERIOD. THE POSSIBLE EXCEPTION WILL BE FROM TSRAS THAT ARE EXPECTED TO DEVELOP ACROSS NE AR AROUND 21Z. THE CONVECTION MAY AFFECT KJBR BETWEEN 23-03Z. MOST MODELS HAVE CONVECTION DYING OUT AFTER SUNSET DUE TO THE LOSS OF DAYTIME HEATING AND THEN REDEVELOPING AGAIN NEAR KMEM AROUND SUNRISE. THUS HAVE INTRODUCED A TEMPO FOR MVFR CONDITIONS AT KJBR FOR LATE THIS AFTERNOON AND AT KMEM SHORTLY AFTER SUNRISE. OTHERWISE WILL CONTINUE WITH VCTS WORDING. GUSTY SW WINDS WILL DIMINISH AFTER 00Z. WINDS WILL SWITCH AROUND TO THE NW BEHIND THE FRONT AND INCREASE IN SPEED TO 8-10 KTS. KRM && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Jul 1, 3:37 AM CDT, 12 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 337 AM CDT TUE JUL 1 2014 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-021045- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 337 AM CDT TUE JUL 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE WEATHER NORTH OF A HARRISBURG ARKANSAS TO A PARIS TENNESSEE LINE THIS AFTERNOON AND EVENING. DAMAGING WINDS...LARGE HAIL...AND LOCALIZED FLASH FLOODING WILL BE THE MAIN THREATS. A FEW STRONG STORMS WILL BE POSSIBLE ACROSS THE I-40 CORRIDOR AND POINTS SOUTH THIS EVENING AND OVERNIGHT. STRONG WIND GUSTS WILL BE THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AN ISOLATED STRONG STORM WILL BE POSSIBLE ACROSS THE SOUTHERN HALF OF THE MIDSOUTH ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS THE NORTHERN MIDSOUTH COUNTIES THIS AFTERNOON AND EVENING. JAB
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 6:13 PM CDT | Severe Thunderstorm Warning | MEG | Greene, Lawrence, Randolph | 47 min |
| Jul 1, 6:16 PM CDT | Special Weather Statement | MEG | Greene | 44 min |
| Jul 1, 6:27 PM CDT | Flash Flood Warning | MEG | Clay, Greene, Lawrence, Randolph | 3 hr |
| Jul 1, 6:27 PM CDT | Severe Thunderstorm Warning | MEG | Clay, Greene | 48 min |
| Jul 1, 6:56 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Greene, Mississippi | 49 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.